What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 21, 4:44 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 21, 4:44 PM CST, 2 hours 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
544 PM CDT Thu Sep 21 2023
...New AVIATION...
.SHORT TERM ...
(This evening through Friday night)
Issued at 152 PM CDT Thu Sep 21 2023
Unstable conditions persist across the panhandles for the rest of
this afternoon and into the evening. Current models show MU CAPE
values ranging 500-1000 J/kg present across the panhandles which
will fuel the formation of and sustain afternoon and evening rain
showers and thunderstorms. Shear of 30-40 kt is also present
which will allow for better storm organization. A jet stream
present over the panhandles will provide additional support for
thunderstorms formation and sustainment. Current satellite
analyses shows that we have cleared out the cloud cover sooner
than anticipated so conditions may be even more unstable than
indicated by the current CAMs. If this proves to be the case then
thunderstorms will form a little earlier in the afternoon hours
with increased coverage area. Even then isolated rain showers and
thunderstorms are anticipated during the afternoon and evening
with a very low chance (<5%) of any of these becoming severe.
If severe storms do form then large hail and damaging winds are
the main threat. A ridge will be building back across the
panhandles starting late today which will bring a return of fair
weather for the overnight hours and Friday. Winds will be gusty
for Friday which coupled with dry conditions will bring increased
fire concerns for the western panhandles. However the fuels ERC
are very low in the 0-24 percentile which lessens any of these
fire concerns. The ridge will bring a slight increase to the
temperatures with highs of 80s today increasing to 90s for Friday.
SH
&&
.LONG TERM ...
(Saturday through next Wednesday)
Issued at 152 PM CDT Thu Sep 21 2023
An upper level low pressure system is progged to traverse the
Northern Great Plains late Sat but moving northeast into Ontario.
A shortwave trough lagging behind this system is expected to move
across the area Sunday. A weak cold front will bring slightly
cooler temperatures with Sat being the last day with highs in the
lower 90s. Sun onward daytime highs are expected to stay in the
80s. This shortwave on Sunday is not expected to bring any
moisture with it, and the entire extended period is looking to be
mainly dry as high pressure stays in place over northern Mexico
with the combined Panhandles under the top of the ridge and
quasi-zonal flow aloft.
No major synoptic features are expected in the extended and any
precipitation chances will be determined by subtle shortwaves or
mesoscale features. Have stayed with NBM values through the
extended forecast period. There are some hints at the possibility
of some isolated shower/thunderstorm activity Tue thru Wed.
However, confidence is very low at this time with the divergence
of model solutions and likely hood of a ridge staying over
portions of Mexico into Texas.
36
&&
.AVIATION...
(00Z TAFS)
Issued at 536 PM CDT Thu Sep 21 2023
Thunderstorms may affect the DHT TAF site this evening, so have
entered a TEMPO group there. Storms are expected to just miss the
GUY and AMA TAF sites at this time, but updates will be issued if
storms are expected to affect these sites. VFR conditions are
expected to prevail outside of thunderstorms. South winds
overnight at 10 to 15 knots will increase and get gusty by mid day
on Friday and they will turn more to the southwest.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 63 94 63 91 / 20 0 0 0
Beaver OK 63 93 61 86 / 20 0 0 0
Boise City OK 57 90 58 84 / 10 0 0 0
Borger TX 66 97 65 93 / 10 0 0 0
Boys Ranch TX 62 94 60 92 / 20 0 0 0
Canyon TX 63 93 62 92 / 10 0 0 0
Clarendon TX 65 93 67 93 / 20 0 0 0
Dalhart TX 56 91 57 88 / 20 0 0 0
Guymon OK 60 93 57 86 / 20 0 0 0
Hereford TX 62 94 61 92 / 10 0 0 0
Lipscomb TX 63 93 64 88 / 10 0 0 0
Pampa TX 64 93 64 88 / 10 0 0 0
Shamrock TX 65 94 66 95 / 20 0 0 0
Wellington TX 66 95 68 98 / 20 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&
SHORT TERM...98
LONG TERM....36
AVIATION...15
Hazardous weather outlook, Sep 21, 1:05 PM CST, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
205 PM CDT Thu Sep 21 2023
OKZ001>003-TXZ001>020-317-220715-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
205 PM CDT Thu Sep 21 2023
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
A few isolated showers and thunderstorms will be possible across
the combined Panhandles. Strong to severe storms will be possible
this afternoon mainly in the western Panhandles. Damaging wind
gusts and large hail are the primary hazards with any severe
storms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and this evening.
In the hours before
Special weather statement, Sep 21, 4:41 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Amarillo TX
541 PM CDT Thu Sep 21 2023
TXZ001-006-011-212315-
Hartley TX-Dallam TX-Oldham TX-
541 PM CDT Thu Sep 21 2023
...A strong thunderstorm will impact portions of northwestern Oldham,
southwestern Dallam and Hartley Counties through 615 PM CDT...
At 541 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Nara Visa, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dalhart and Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3607 10304 3617 10248 3537 10243 3538 10304
TIME...MOT...LOC 2241Z 261DEG 41KT 3564 10303
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FergusonSpecial weather statement, Sep 21, 5:09 PM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Amarillo TX
609 PM CDT Thu Sep 21 2023
TXZ001-006-011-212345-
Hartley TX-Dallam TX-Oldham TX-
609 PM CDT Thu Sep 21 2023
...Strong thunderstorms will impact portions of northern Oldham,
southern Dallam and Hartley Counties through 645 PM CDT...
At 609 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Dalhart to 16 miles north of
Adrian. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dalhart, Hartley, Channing, Boys Ranch, and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3614 10287 3632 10216 3618 10216 3541 10217
3547 10289
TIME...MOT...LOC 2309Z 251DEG 34KT 3609 10263 3552 10270
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FergusonSpecial weather statement, Sep 21, 5:39 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Amarillo TX
639 PM CDT Thu Sep 21 2023
TXZ001-002-006-007-011-012-220015-
Hartley TX-Sherman TX-Dallam TX-Potter TX-Moore TX-Oldham TX-
639 PM CDT Thu Sep 21 2023
...Strong thunderstorms will impact portions of northeastern Oldham,
northwestern Potter, western Sherman, southeastern Dallam, western
Moore and eastern Hartley Counties through 715 PM CDT...
At 638 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Conlen to 6 miles northwest of
Boys Ranch. Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and reduced visibility due to
blowing dust.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dumas, Dalhart, Stratford, Hartley, Cactus, Channing, Four Way,
Conlen, Boys Ranch, and Masterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3647 10190 3553 10188 3548 10260 3624 10258
TIME...MOT...LOC 2338Z 249DEG 32KT 3624 10234 3557 10234
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
FergusonSpecial weather statement, Sep 21, 6:08 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Amarillo TX
708 PM CDT Thu Sep 21 2023
TXZ002-003-007-008-012-013-220045-
Hutchinson TX-Sherman TX-Potter TX-Hansford TX-Carson TX-Moore TX-
708 PM CDT Thu Sep 21 2023
...Strong thunderstorms will impact portions of northwestern Carson,
western Hutchinson, western Hansford, northern Potter, Sherman and
Moore Counties through 745 PM CDT...
At 708 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles east of Stratford to Dumas to 6 miles
north of Valley De Oro. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dumas, Borger, Stratford, Cactus, Fritch, Sunray, Stinnett, Gruver,
Sanford, Valley De Oro, Pringle, Morse, Four Way, Masterson, and Lake
Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3649 10135 3586 10131 3543 10152 3540 10216
3636 10216
TIME...MOT...LOC 0008Z 262DEG 42KT 3632 10201 3584 10197 3554 10210
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FergusonSpecial weather statement, Sep 21, 6:38 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Amarillo TX
738 PM CDT Thu Sep 21 2023
TXZ007-008-012-013-220115-
Hutchinson TX-Potter TX-Carson TX-Moore TX-
738 PM CDT Thu Sep 21 2023
...Strong thunderstorms will impact portions of northwestern Carson,
southern Hutchinson, northern Potter and southeastern Moore Counties
through 815 PM CDT...
At 738 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Lake Meredith to 9 miles east
of Valley De Oro. Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Borger, Fritch, Stinnett, Sanford, Four Way, Masterson, Lake
Meredith, and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Meredith, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to 10
miles from the parent thunderstorm. If you can hear thunder, you are
close enough to be struck by lightning. Move to safe shelter now! Do
not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3586 10114 3527 10154 3540 10209 3584 10193
TIME...MOT...LOC 0038Z 270DEG 31KT 3579 10168 3545 10193
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Ferguson